Alert archive / Ohio / Small Craft Advisories in 2016

Small Craft Advisory 16, NWS Cleveland, OH

April 22, 2016

NWS Cleveland, OH issued this small craft advisory at Apr 22, 2016, 6:25 PM EDT. It took effect at Apr 22, 2016, 8:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2016, 6:25 PM EDT (22:25 UTC)
In effect from
Apr 22, 2016, 8:00 PM EDT
Expired
Apr 23, 2016, 3:45 AM EDT
In force
8 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

934 
WHUS71 KCLE 222225
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
625 PM EDT FRI APR 22 2016

LEZ144>147-230630-
/O.NEW.KCLE.SC.Y.0016.160423T0000Z-160423T0800Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
625 PM EDT FRI APR 22 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT SATURDAY.

* WINDS AND WAVES... NORTH WINDS INCREASING TO 15 TO 20 KNOTS
  THIS EVENING WILL CAUSE WAVES TO INCREASE TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
2 follow-up statements
488 
WHUS71 KCLE 230159
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
959 PM EDT FRI APR 22 2016


LEZ144>147-230800-
/O.CON.KCLE.SC.Y.0016.000000T0000Z-160423T0800Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
959 PM EDT FRI APR 22 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...

* WINDS AND WAVES...NORTH WINDS OF 15 TO 20 KNOTS WILL CAUSE WAVES
  TO INCREASE TO 3 TO 5 FEET THROUGH EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
193 
WHUS71 KCLE 230745
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
345 AM EDT SAT APR 23 2016


LEZ144>147-230845-
/O.CAN.KCLE.SC.Y.0016.000000T0000Z-160423T0800Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
345 AM EDT SAT APR 23 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

NORTH TO NORTHEAST WINDS HAVE DIMINISHED TO 10 TO 15 KNOTS AND
WAVES HAVE SUBSIDED TO 2 TO 4 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 22, 3:51 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 22, 3:51 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
351 PM EDT FRI APR 22 2016

.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTH OF THE AREA EARLY TONIGHT. CANADIAN
HIGH PRESSURE WILL SLIDE SOUTHEAST ACROSS THE AREA SATURDAY. THE
HIGH WILL MOVE OFF THE MID ATLANTIC COAST SUNDAY. A DEVELOPING COLD
FRONT OVER THE GREAT LAKES WILL SAG ACROSS THE AREA MONDAY NIGHT OR
EARLY TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SHOWERS HAVE PIN WHEELED UP TOWARD THE LAKESHORE AND HEADED EAST
ACROSS CANTON AND YOUNGSTOWN. A FEW MORE SHOWERS COULD FILL IN
BETWEEN FINDLAY AND MARION AND MOUNT VERNON LATE THIS AFTERNOON
AND EARLY EVENING. WE SHOULD SEE A QUICK DIMINISHING OF THE
SHOWERS THROUGH THE EVENING AS THE COLD FRONT AND UPPER LOW DRIFT
SOUTH AND WE STABILIZE. THE "TONIGHT" FORECAST OFFICIALLY STARTS
AT 6 PM BUT WILL TRY TO GRAB THE LATE AFTERNOON WEATHER AS WELL
FOR THE 330 PM ISSUANCE.

AS SKIES CLEAR...TEMPS WILL DROP STEADILY TONIGHT AS THE CHILLY
AIR MASS AND LOWER DEW POINTS STREAM IN FROM THE NORTH. THE NORTH
BREEZE WILL NOT GO CALM SO WE WILL LIKELY NOT TANK...BUT MOST AREAS
SHOULD DROP TO THE LOWER 40S OR THE UPPER 30S. A DEGREE OR TWO
WARMER AT THE LAKESHORE AND A DEGREE OR TWO COOLER IN THE COLD
SPOTS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
SATURDAY WILL FEATURE PLENTY OF SUNSHINE...A FEW PATCHY HIGH CLOUDS
AND A FEW FAIR WEATHER CUMULUS. IT WILL BE CHILLY NEAR LAKE ERIE
WITH THE NORTH WIND.

WE WILL SEE AN INCREASE IN HIGH CLOUDS AND PATCHY MID CLOUDS ON
SUNDAY BUT IT STILL SEEMS AS IF IT WILL BE AT LEAST PARTLY SUNNY.
THE FLOW WILL COME AROUND FROM THE SOUTH SOUTHWEST AND TEMPERATURES
WILL RECOVER NICELY TOWARD 70 IN THE LATE APRIL SUN. THERE WILL
BE A LAKE BREEZE ALONG THE EAST LAKESHORE BUT TEMPS SHOULD GET TO
60 OR A LITTLE BETTER BEFORE THE LAKE BREEZE KICKS IN.

THE MODELS CONTINUE TO PROMOTE RELATIVELY STRONG FRONTOGENSIS OVER
THE GREAT LAKES SUNDAY INTO MONDAY. WE SHOULD BE ABLE TO STAY IN THE
WARM SECTOR ON MONDAY AHEAD OF A WEAK SURFACE LOW ASSOCIATED WITH A
SHORT WAVE ALOFT. ADDED A MENTION OF THUNDER FOR MONDAY THINKING
THAT IT IF WE GET SHOWERS THAT WE ARE JUST AS LIKELY TO GET
THUNDER SINCE IT SHOULD BECOME SOMEWHAT UNSTABLE. THIS MAY BE THE
CASE INTO MONDAY EVENING. NOT REAL CONFIDENT ABOUT THE HIGH
TEMPERATURES ON MONDAY. WILL FORECAST 70S ASSUMING WE GET SOME
SUNSHINE WITH A SOUTHWEST FLOW AHEAD OF THE FRONT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE LONG TERM BEGINS TUESDAY WITH MODELS IN GENERALLY GOOD AGREEMENT
SHOWING A DECENT AMOUNT OF MOISTURE ACROSS THE AREA.  AT THE
SURFACE...HIGH PRESSURE WILL BE TO OUR NORTH OVER CANADA WHILE A
COLD FRONT/STATIONARY FRONT WILL BEGIN THE DAY IN THE AREA. WILL
HAVE LIKELY POPS EAST AND CHANCE POPS WEST.  BEST CHANCE FOR PRECIP
WOULD BE DURING THE MORNING GIVEN MODEL TIMING. TUESDAY
AFTERNOON/EVENING HIGH PRESSURE WILL BUILD TOWARD THE AREA FROM THE
NORTH FORCING DRIER AIR INTO THE AREA.  WILL KEEP A SMALL CHANCE
SOUTH TUESDAY NIGHT AND DRY NORTH. WEDNESDAY A WEAK RIDGE ALOFT WILL
APPROACH THE AREA.  AT THE SURFACE HOWEVER...LOW PRESSURE WILL BE
MOVING THROUGH THE CENTRAL PLAINS FORCING A WARM FRONT NORTHEAST
INTO THE LOWER OHIO VALLEY. MODELS SUGGEST SHOWERS MOVE BACK INTO
THE REGION DURING THE AFTERNOON.  FEEL HOWEVER THAT THIS MAY BE TOO
QUICK AND LOWERED POPS FROM GUIDANCE TO ONLY A SLIGHT CHANCE EAST
AND LOW CHANCE WEST. RAIN WILL EVENTUALLY MOVE BACK INTO THE AREA
HOWEVER AS THE LOW APPROACHES AND THE WARM FRONT LIFTS INTO THE
AREA.  BROUGHT LIKELY POPS INTO THE WEST WEDNESDAY NIGHT AND THEN
EAST ON THURSDAY. ALSO PUT IN THUNDER FOR THURSDAY AS GFS SHOWS LI'S
DROPPING TO -3 TO -7. HIGH PRESSURE WILL BUILD IN FROM THE NORTH ON
FRIDAY.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
COLD FRONT HAS MOVED SOUTH OF A LINE FROM KERI-KCLE-KFDY WITH NNW
WINDS BEHIND THE BOUNDARY. ALTHOUGH KERI WAS VFR SKC AT 17Z THE
REMAINDER OF THE AREA IS PRIMARILY MVFR WITH EMBEDDED IFR MAINLY
WITH THE RAIN. A WAVE OF LOW PRESSURE ALONG THE FRONT WITH THE
CIRCULATION CENTERED CURRENTLY JUST SOUTH OF KFDY WILL CONTINUE TO
TRACK SLOWLY EAST THROUGH THE AFTERNOON. EXPECT MVFR/IFR TO
CONTINUE ACROSS THE AREA THROUGH THE AFTERNOON WITH
SCATTERED/NUMEROUS SHOWERS. THUNDER NOT OUT OF THE QUESTION BUT
PROBABILITY LOW ENOUGH TO LEAVE OUT OF TAFS FOR NOW. OVERNIGHT
EXPECT DRYING FROM THE NORTHWEST WITH A RETURN TO VFR NORTHWEST
AROUND MIDNIGHT. FURTHER EAST KCAK AND KYNG MAY NOT SEE VFR UNTIL
SATURDAY MORNING. PRIMARILY VFR EXPECTED FOR SATURDAY.

OUTLOOK...NON-VFR RETURNS MONDAY NIGHT AND TUESDAY WITH THE
PASSAGE OF A COLD FRONT.

&&

.MARINE...
COLD FRONT NOW SOUTH OF THE LAKE WITH NORTH TO NORTHWEST FLOW OVER
THE WATER.  THERE IS SOME QUESTION ABOUT POSSIBLY REACHING SMALL
CRAFT CRITERIA FOR A FEW HOURS LATE THIS EVENING AND EARLY TONIGHT
ACROSS THE CENTRAL LAKESHORE IN THE NORTH FLOW BUT CONFIDENCE IS LOW
SO FOR NOW WILL NOT ISSUE ANY HEADLINES.  HIGH PRESSURE BUILDS IN
SATURDAY AND SATURDAY NIGHT.  SUNDAY A WARM FRONT LIFTS NORTH OF THE
REGION AND STALLS ACROSS THE CENTRAL LAKES MONDAY BEFORE DROPPING
SOUTH MONDAY EVENING. TUESDAY NORTHEAST WINDS WILL INCREASE TO 15
KNOTS BEHIND THE FRONT.  WEDNESDAY HIGH PRESSURE BUILDS IN FROM THE
NORTH HOWEVER NORTHEAST FLOW WILL CONTINUE. GALES NOT EXPECTED BUT
SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TUESDAY AND WEDNESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, Apr 22, 3:48 AM EDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
348 AM EDT FRI APR 22 2016

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-230900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
348 AM EDT FRI APR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.